Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Anesthesiol. 1996 Feb;30(2):234-237. Korean. Case Report.
Park SH , Hwang SE , Kim YK , Yeom JH , Shin WJ .
Department of Anesthesiology, St. Francisco Hospital, Seoul, Korea.
Department of Anesthesiology, College of Medicine, Hanyang University, Seoul, Korea.
Abstract

Neurologic complications associated with epidural anesthesia are rare. We describe a case of a cauda equina syndrome after continuous epidural anesthesia and analgesia for cesarean section. An epidural infusion of 0.15% bupivacaine was done at 2 mL/hr by two-day infusor. She developed lower extremities, buttocks and perineal sensory loss, bladder and bowel dysfunction after removal of epidural catheter. Improvement continued through the hospitalization with almost retum to normal bladder function before discharge about 1 month after the injury, but fecal incontinence and perineal sensory loss still remained. Although the mechanism causing such neural injuries are not fully known, it may be suspected that neurotoxicity is dose-dependent and related to the duration of drug exposure.

Copyright © 2019. Korean Association of Medical Journal Editors.